Thunderstorm Wind, Venango
- When
- July 13, 1:00 PM EST
- Where
- Venango County, Kennerdell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.267, -79.850
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 13, 8:45 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 945 AM EDT WED JUL 13 2005 .SHORT TERM (REST OF TODAY)... ANOTHER DAY OF BEING ADJACENT TO THE REMNANTS OF DENNIS. HIGHER POP IN OUR WESTERN TIER OF OHIO COUNTIES LOOKS GOOD BEING CLOSER TO THE REMNANTS. FEEDER BAND SIMILAR TO YESTERDAY EXPECTED TO DEVELOP AS DEPICTED ON THE MOSTURE CONVERGENCE OF THE NAM THIS AFTERNOON AND EVENING. WITH FLOW ALOFT VERY LOW AND HIGH PRECBLE WATER EXPECT COULD BE SOME HEAVY RAINERS AGAIN TODAY. TEMPS LOOK OK. UPDATE PRIMARILY COSMETIC TO REMOVE MORNING WORDING. && .PREVIOUS DISCUSSION... (ISSUED 249 AM EDT WED JUL 13 2005) SHORT TERM (TODAY THROUGH FRIDAY)... REMNANT LOW OF HURRICANE DENNIS WL RMN ENTRENCHED OVR THE OH VALLEY FOR THE SHORT TERM PD. NO MAJOR CHANGES TO PROG OF DIURNALLY SPPRTED SCT TO NMRS TSRA DVLPG. WARM AND HUMID CONDITIONS TO CONTINUE WITH HIGH TEMPS IN THE 80S. LONG TERM (SATURDAY THROUGH TUESDAY)... REMNANT LOW OVR THE OH VALLEY WL GRADUALLY FILL WITH OVRALL RIDGING OVR THE ERN CONUS BY THE START OF NXT WEEK. SOME INDS OF CDFNT APPRCHG BY TUE. NO CHANGE TO WARM HUMID CONDITIONS WITH DAILY RA CHCS. AVIATION... REMNANTS OF DENNIS ARE EXPECTED TO REMAIN OVER THE OHIO VALLEY. SCATTERED CLOUDS WILL MOVE THROUGH FROM TIME TO TIME. LOW LEVEL MOISTURE WILL LEAD TO AREAS OF FOG IN THE MORNING COULD PRODUCE WIDELY SCATTERED THUNDERSTORMS ACROSS REGION. PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 438 AM EDT WED JUL 13 2005 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-140837- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 438 AM EDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. SOME OF THESE MAY GENERATE LOCALLY HEAVY RAINFALL AND LIMB CRACKING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH THE WEEKEND. ISOLATED WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1227 PM EDT WED JUL 13 2005 PAZ022-131730- ARMSTRONG PA- 1227 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS... AT 1225 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTHEAST OF CROOKED CREEK LAKE PARK....MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CROOKED CREEK LAKE PARK...ELDERTON...FORD CITY...KITTANNING AND MUFF EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1239 PM EDT WED JUL 13 2005 PAZ030-131745- WESTMORELAND PA- 1239 PM EDT WED JUL 13 2005 ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL MOVE THROUGH WESTMORELAND COUNTY... AT 1234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES EAST OF STAHLSTOWN...OR ABOUT 6 MILES WEST OF LAUREL MOUNTAIN STATE PARK....MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DERRY...DONEGAL...LATROBE...LAUREL MOUNTAIN STATE PARK... LIGONIER...BAGGALEY...HOSTETTER...LAUGHLINTOWN...LYCIPPUS... STAHLSTOWN AND WHITNEY EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1242 PM EDT WED JUL 13 2005 PAZ008-015-131745- CLARION PA-VENANGO PA- 1242 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL THROUGH PARTS OF VENANGO AND CLARION... AT 1239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF KNOX....MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... EMLENTON...KNOX...OIL CITY...SENECA AND VAN EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 104 PM EDT WED JUL 13 2005 PAZ023-131800- INDIANA PA- 104 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL MOVE THROUGH INDIANA COUNTY... AT 102 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTH OF CLYMER....MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLYMER...HOMER CITY...INDIANA...MARION CENTER...PLUMVILLE... SMICKSBURG AND YELLOW CREEK STATE PARK EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 126 PM EDT WED JUL 13 2005 PAZ008-131830- VENANGO PA- 126 PM EDT WED JUL 13 2005 ...STRONG THUNDERSTORMS WILL MOVE THROUGH VENANGO COUNTY... AT 124 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES SOUTHEAST OF KENNERDELL.... MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CLINTONVILLE...EMLENTON...KENNERDELL...OIL CITY...OIL CREEK STATE PARK...POLK...SENECA...SUGARCREEK AND VAN EXPECT VERY HEAVY RAINFALL AND SMALL HAIL WITH THESE STORMS WINDS MAY GUST TO AROUND 40 MPH. RAIN WILL EXCEED ONE AND ONE HALF INCHES LOCALLY...CAUSING PONDING IN LOW LYING AND URBANIZED AREAS KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
158 PM EDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 5 N MOUNT PLEASANT 40.22N 79.54W
07/13/2005 0.88 INCH WESTMORELAND PA PUBLIC
NORVELT
0145 PM TSTM WND DMG KENNERDELL 41.27N 79.85W
07/13/2005 VENANGO PA TRAINED SPOTTER
LARGE TREES DOWN.
0150 PM HAIL MOUNT PLEASANT 40.15N 79.54W
07/13/2005 0.75 INCH WESTMORELAND PA PUBLIC
&&The Pittsburgh radar (KPBZ), 87 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465845.